MAUDE Adverse Event Report: COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS

COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the part of the cook tpn single lumen catheter repair set "which is normally connected with the rest of the internal part, naked itself" [sic].The customer confirmed that, as a direct result of the product problem, the operator had to change out the device.Additionally, the pediatric patient experienced bleeding and required antibiotherapy.The conditions surrounding the usage and handling of the device are not known.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Additional information: outcomes attributed to adverse event.Corrected data: the device has been returned for evaluation.Investigation ¿ evaluation: a review of the complaint history, instructions for use (ifu), device history record, specifications, and visual inspection of the returned device was conducted during the investigation.One device was returned.The length of the returned catheter is 9cm.A visual examination noted the seal between the tubing and the hub has pulled loose on the entire circumference.A thorough review of the device history record observed two (2) non-conformances for wrinkled seal associated with the complaint lot number; 7910528.These non-conformances were re-worked.A search of the manufacturer's database for similar complaints revealed this to be one (1) of six (6) records associated with the complaint lot number; 7910528.Based on the investigation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
COOK TPN SINGLE LUMEN CATHETER REPAIR SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6897171
Report Number1820334-2017-03252
Device Sequence Number10904918
Product Code DQY
UDI-Device Identifier00827002018686
UDI-Public(01)00827002018686(17)180509(10)7910528
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-RHCS-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;